Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Efavirenz And Liver Disease

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

...abnormal thinking, confusion, depression, hallucinations, memory loss, paranoid thinking, and thoughts of suicide. Some patients may develop a severe rash. The NRTIs in Atripla can cause a sometimes fatal lactic acidosis and liver disease as well as blood problems or muscle weakness. A doctor should be notified if an individual taking this medication experiences joint or muscle pain and weakness, trouble breathing, stomach pain with nausea or...
Ask the Experts

Liver problems

I have been on Atripla for about 5 to 6 months. I feel fine with a minimun of side effects -- thanks to my HIV specialist. However, I saw a general practioner for a general check up. She took labs or blood and said that my liver has apossibly...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...of things can make the liver tests increase including medications, hepatitis (like hep A, B or C), alcohol and non-infectious diseases of the liver. To determine if the liver tests are elevated due to Atripla it would be important to know if... Read more »

Interferon induced psychosis or something else?

My husband was diagnosed with HIV/HCV about two and a half years ago.His baseline CD4 was 200 and he was started on Atripla right away. Last fall he also started HCV treatment with interferon and ribavirin. He showed excellent results 4 weeks later...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...agree that he has been on Atripla for two years, perhaps his serum levels of efavirenz are higher now because of underlying liver disease....Anyway, there are so many choices for HIV therapy, I would at least change his medications since there... Read more »

Getting Undetectable Again?

I am on a triple combination therapy of kaletra, combivir and tenofovir but I haven't taken them for nearly 2mths now. If I start them up again will my levels become undetectable again? I have been positive for about 15yfs now.
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
...(either a new OI, falling CD4 cells, or death), as well as a higher risk of non-HIV related complications like heart disease, liver disease, and kidney disease. I don't recommend treatment interruptions to my patients, and I definitely don't... Read more »

Medication break and resistance

Hello,I will have laps of insurance coverage for Nov to Jan and have take a drug break.I've been on Epzicom, Lexiva, Norvir for the last 36 month.Before drugs I had: CD4 210, 20 %, VL 19000.Since being on the drug combo my numbers we always in the...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
...related opportunistic infections AND for non-HIV related causes of morbidity and mortality like heart disease, kidney disease, liver disease, and non-HIV related cancers.You clearly describe one of those real world settings in which a treatment... Read more »
Articles
U.S. Food and Drug Administration

Updated Label Information for Sustiva (Efavirenz)

...liver failure resulting in transplantation or death. Most of these serious side effects occurred in patients with a chronic liver disease such as hepatitis infection, but there have also been a few reports in patients without any existing liver... Read more »
U.S. Centers for Disease Control and Prevention

A Few Coffees a Day Keep Liver Disease at Bay: Study

...disease progress; however, few study participants consumed tea. The full report, " Coffee Intake Is Associated With Lower Rates of Liver Disease Progression in Chronic Hepatitis C ," was published in Hepatology (2009;doi:10.1002/hep.23162). ... Read more »
AIDSinfo

An Overview of Crixivan (Indinavir)

... Recommended Daily Dose The recommended dose of indinavir is 800 mg (two 400-mg capsules) every 8 hours. Individuals with liver disease may need to reduce the dose to 600 mg every 8 hours. The dose of indinavir should also be adjusted when... Read more »
The Body PRO

The 52nd Annual Meeting of the American Association for the Study of Liver Diseases

... The Body Covers: The 52nd Annual Meeting of the American Association for the Study of Liver Diseases Wyndham Anatole Hotel, Dallas, Texas November 9-13, 2001 The Body's Conference Summaries Other Reports and Articles Read more »
Connect With Others

The treatment information of Liver diseases

Posted by wang
... I am the administrator of the forum which provides discussion to patients with liver diseases (hepatitis c, fatty liver, liver cancer, liver cirrhosis, and NASH liver). You can get much useful information about liver health Read more »

Efavirenz: ways to fight its sleep-reduction.

Posted by BrokenWingedBird, 1 Reply
...If Efavirenz (and Efavirenz along)is really wrecking your sleep quality, then the only solution is to stop taking Efavirenz (and substitute Read more »

Excellent article on HIV & aging, "New York" mag.

Posted by BrokenWingedBird, 2 Replies
"Another Kind of AIDS Crisis" A striking number of HIV patients are living longer but getting older fastershowing early signs of dementia and bone weakness usually seen in the elderly. http://nymag.com/health/features/61740/ Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »